Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 3, 2004, 3:36 AM CDT for Ripley County, Missouri. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 3:36 AM CDT (08:36 UTC)
- Expired
- Jul 3, 2004, 5:30 AM CDT
- In force
- 114 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ripley County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 030843 FFWPAH MOC181-031030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 336 AM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN MISSOURI * UNTIL 530 AM CDT * AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT OVER 2.5 INCHES OF RAIN HAD FALLEN SINCE MIDNIGHT ACROSS A GOOD PORTION OF RIPLEY COUNTY. THUNDERSTORMS ARE EXPECTED TO CONTINUE MOVING OVER THE AREA DURING THE REMAINDER OF THE OVERNIGHT HOURS CAUSING SATURATION AND EVENTUAL FLOODING. LOCALIZED STREET FLOODING HAS ALREADY BEEN REPORTED IN DONIPHAN. * LOCATIONS IMPACTED INCLUDE BRIAR...DONIPHAN AND GATEWOOD BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 3680 9108 3653 9109 3653 9060 3679 9066 $$ FRIEDLEIN
1 follow-up statement
000 WGUS73 KPAH 030932 FFSPAH MOC181-031030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 426 AM CDT SAT JUL 3 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 530 AM FOR RIPLEY COUNTY... AT 430 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE RAIN WAS STILL FALLING OVER EASTERN RIPLEY COUNTY. WITH HIGH ATMOSPHERIC MOISTURE, THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. SOME PORTIONS OF THE COUNTY HAVE RECEIVED THREE INCHES OF RAIN IN THE PAST FOUR HOURS. HIGH WATER WILL EVENTUALLY BEGIN TO SUBSIDE NEAR DAWN. $$ FRIEDLEIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:25 AM CDT, 11 minutes earlier.
Area forecast discussion, Jul 3, 3:25 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 325 AM CDT SAT JUL 3 2004 .DISCUSSION... PERSISTENCE FORECAST STRATEGY HAS BEEN BEST FOLLOWED AND WL KEEP IT GOING CONSIDERING CONTINUATION OF MODEL SOLUTIONS REGARDING SLOWLY EWARD DRIFTING UPPER LOW AND ITS ASSOCIATED HIGH POPS FOR PAH FA TODAY-TONIGHT. PER LATEST HPC GUIDANCE AND COLLABORATION...WL INCLUDE +RA MENTION AS MAX RH AND BEST CHC PCPN OCCURS TODAY INTO (EARLY) TONIGHT. WL TAPER POPS WEST TO EAST TONIGHT...MAINTAINING END BY/BEFORE 12Z...WHICH HAS BEEN A CONSISTENT MODEL SIGNAL. 00Z GFS/ETA OFFER LTL CHANGE TO THE MID TO EXTENDED PORTION OF THE FORECAST AS WELL...WITH NEAR DAILY CHC POP SAVE FOR SUN AND MON NIGHT. BETTER CHANCE OF MORE PROLONGED DRY SPELL COMES AFTER THE MID WEEK CHANCES AND APPARENT FROPA...ALTHOUGH CONFIDENCE IN ACTUAL FROPA (AND THUS END TO POPS) IS MARGINAL GIVEN TIME OF YEAR. HOWEVER...GFS/MRF HAS DONE IT 3 RUNS IN A ROW NOW. THUS WL KEEP PERSISTENCE STRATEGY/CONSISTENT FORECAST HERE AS WELL...AT LEAST UNTIL STRONGER MODEL SIGNALS ARE PICKED UP. W/CONTINUATION OF META LEAN NEAR TERM...BLENDING TO GFS MID TO LONG RANGE...FORECAST TEMPS WL REFLECT THEIR RESPECTIVE MOS BIASES AS WELL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 2, 3:45 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CDT FRI JUL 2 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-031000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 345 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY SOUTH AND WEST OF A LINE EXTENDING FROM GREENVILLE MISSOURI TO DEXTER MISSOURI. THE MAIN CONCERN WITH ANY THUNDERSTORM WILL BE DAMAGING WIND GUSTS. ELSEWHERE ACROSS THE QUAD STATE REGION... SCATTERED THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LEVELS. HOWEVER... LOCALLY HEAVY RAINS WILL BE POSSIBLE...ESPECIALLY WHERE STORMS REPEAT OVER THE SAME AREA. THIS COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...GENERALLY SOUTH OF A LINE EXTENDING FROM DONIPHAN MISSOURI TO CHARLESTON MISSOURI TO MURRAY KENTUCKY. ALTHOUGH HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY...TUESDAY AND WEDNESDAY. HOWEVER...ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...SATURDAY AND SATURDAY NIGHT...MAINLY ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST KENTUCKY.
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.